Alert archive / New York / Wind Advisories in 2024

Wind Advisory 5, NWS Buffalo, NY

March 8, 20244 counties in New York

NWS Buffalo, NY issued this wind advisory at Mar 8, 2024, 12:53 PM EST for 4 counties in New York. It took effect at Mar 9, 2024, 1:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2024, 12:53 PM EST (17:53 UTC)
In effect from
Mar 9, 2024, 1:00 AM EST
Expired
Mar 9, 2024, 10:00 PM EST
In force
21 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WWUS71 KBUF 081753
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1253 PM EST Fri Mar 8 2024

NYZ019-085-090200-
/O.NEW.KBUF.WI.Y.0005.240309T0600Z-240309T2100Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
1253 PM EST Fri Mar 8 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Chautauqua and Southern Erie Counties. Strongest winds 
  will be on the north facing slopes of the Chautauqua Ridge and 
  Boston Hills.

* WHEN...From 1 AM to 4 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-090200-
/O.NEW.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1253 PM EST Fri Mar 8 2024

...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected. Strongest winds will on the north facing slope of the 
  Tug Hill Plateau.

* WHERE...Jefferson and Lewis Counties.

* WHEN...From 5 AM to 10 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

HSK
5 follow-up statements
868 
WWUS71 KBUF 090207
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
907 PM EST Fri Mar 8 2024

NYZ019-085-091000-
/O.CON.KBUF.WI.Y.0005.240309T0600Z-240309T2100Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
907 PM EST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Chautauqua and Southern Erie Counties.

* WHEN...From 1 AM to 4 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-091000-
/O.CON.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
907 PM EST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Jefferson and Lewis Counties.

* WHEN...From 5 AM to 10 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

RSH
624 
WWUS71 KBUF 090913
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
413 AM EST Sat Mar 9 2024

NYZ019-085-091715-
/O.CON.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
413 AM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Chautauqua and Southern Erie Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-091715-
/O.CON.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
413 AM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Jefferson and Lewis Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Thomas
598 
WWUS71 KBUF 091329
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
829 AM EST Sat Mar 9 2024

NYZ007-008-092300-
/O.CON.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
829 AM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Jefferson and Lewis Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ019-085-092100-
/O.CON.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
829 AM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Chautauqua and Southern Erie Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Apffel
106 
WWUS71 KBUF 091833
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
133 PM EST Sat Mar 9 2024

NYZ019-085-091945-
/O.CAN.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
133 PM EST Sat Mar 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria.

$$

NYZ004-013-014-021-100400-
/O.NEW.KBUF.WI.Y.0006.240310T2100Z-240311T1800Z/
Wayne-Livingston-Ontario-Allegany-
Including the cities of Newark, Geneseo, Canandaigua, and
Wellsville
133 PM EST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 2 PM EDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wayne, Livingston, Ontario, and Allegany Counties.

* WHEN...From 5 PM Sunday to 2 PM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-100300-
/O.CON.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
133 PM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Jefferson and Lewis Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Apffel
912 
WWUS71 KBUF 100251
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
951 PM EST Sat Mar 9 2024

NYZ007-008-100400-
/O.EXP.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
951 PM EST Sat Mar 9 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

The threat has ended.

$$

NYZ004-013-014-021-101100-
/O.CON.KBUF.WI.Y.0006.240310T2100Z-240311T1800Z/
Wayne-Livingston-Ontario-Allegany-
Including the cities of Newark, Geneseo, Canandaigua, and
Wellsville
951 PM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 2 PM EDT 
MONDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Wayne, Livingston, Ontario, and Allegany Counties.

* WHEN...From 5 PM Sunday to 2 PM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

SJW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:45 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 8, 9:45 AM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
945 AM EST Fri Mar 8 2024

.SYNOPSIS...
High pressure ridged from Quebec to eastern New York will drift east
to the Canadian Maritimes and New England today. This will maintain
fair dry weather today...while also bringing a return to milder
temperatures. A complex storm system will then push across the
region and bring wetter and eventually colder weather for the
weekend...with a widespread accumulating snowfall potentially in the
offing from Sunday into Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Satellite imagery shows a mix of mid and high level clouds with
breaks of sunshine moving into western NY this morning. Full
sunshine will continue east of Lake Ontario as clouds have not
made it that far east yet.

High pressure ridged from Quebec to eastern New York will slide off
into the Canadian Maritimes and New England today...while the next
low pressure system develops into the Upper Midwest. While this
latter system will spread increasing amounts of high clouds across
our area through the day...it will remain far enough to our
west for fair dry weather to continue. The return flow in
between the departing ridge and advancing low will also allow
for some warm air advection...resulting in a return to milder
temperatures in spite of the increasing cloud cover. Highs will
range from the lower to mid 50s east of Lake Ontario to the
upper 50s and lower 60s across the western half of the
area...though it will be cooler right along the south shore of
Lake Ontario.

The aforementioned surface low will then track to Lake Huron
tonight...then into far southwestern Quebec during Saturday while
pushing its increasingly wavy trailing cold front toward western New
York. The tightening pressure gradient between this system and the
departing ridge will result in the low-level flow across our region
veering to southerly this evening...then slowly but steadily
increasing in strength through the rest of tonight and Saturday. At
850 mb...this will be reflected by a low level jet developing and
increasing to the 40-50 knot range later on tonight...and then to
the 60-70 knot range Saturday...with 925 mb winds mostly running in
the 40-50 knot range from later tonight through Saturday. While
stable thermal profiles will thankfully help prevent the strongest
of these winds from mixing down to the surface...our typical areas
of favored downslope flow still appear likely to see gusts reaching
to around 50 mph or so from very late tonight through Saturday...
with this particularly the case during Saturday as the low level
flow becomes better aligned. Such gusts will be most likely along
and downwind of the north-facing slopes of the Chautauqua Ridge...
Boston and Bristol Hills...and Tug Hill Plateau...and will also be
possible across some of the the hilltops themselves. Given the
marginal nature and timing of the event...will continue to hold off
on any Wind Advisories for now in collaboration with neighboring
offices...however these may eventually become necessary later on
today.

Increasing moisture and large-scale forcing out ahead of the
approaching front will also gradually spread an increasing potential
for rain across our region tonight and Saturday...though this will
be a slow process...particularly in areas where the downslope flow
and associated compressional warming/drying will act to inhibit the
eastward spread of the rain at least through the first half of
Saturday. At this point it appears that the rain won't truly become
widespread until we push through Saturday afternoon...when the front
draws closer and moisture/lift should increase to the point where
these will be able to overcome the drying effects of the downslope
flow. The previous forecast already had this scenario well in
hand...and with this latest update have further refined/sharpened
forecast PoPs to better reflect the expected influence of the
downslope flow on the advancing precip shield.

With respect to temperatures...the strengthening southerly flow will
result in temperatures continuing to run at well above normal levels
through tonight and Saturday. Lows tonight should range from the
upper 30s across far interior portions of the Southern Tier/North
Country to late May-like readings of around 50 degrees along the
Lake Erie shoreline and across the Niagara Frontier...with highs on
Saturday then mostly running from the upper 40s across the higher
terrain to the lower to mid 50s elsewhere.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A mid level trough will carry across our region to open this period.
To start, mild and moist southerly flow will continue the moderate
rain across our region. Deepening moisture in the lower levels
should negate any downslope effects, with moderate rain across WNY
shifting towards areas east of Lake Ontario late. Overall rainfall
Saturday night will range from under a half inch across WNY up to an
inch for the Tug Hill region where southerly upslope flow will focus
the higher rainfall totals.

Although it will be warm ahead of this system, there is limited snow
pack in place with this confined to the Tug Hill and Adirondacks.
Will monitor the Black River basin, as MMEFS ensembles show a small
chance for action level flows at gauge site Boonville.

Flows will be high on the WNY creeks and rivers, but flooding is not
expected.

Gusty winds...

Initial southerly winds will shift to the west/northwest following
the passage of the front Saturday night, and it will be windy across
the entire region Sunday and Monday within a tight surface pressure
gradient.

Winds aloft will not be as strong behind the front, but cold air
advection in a better mixed environment will support wind gusts of
35 to 45 mph behind the front. The strongest winds will most likely
be across higher terrain in the Southern Tier and along the
southeastern shoreline of Lake Ontario. These west to northwest
winds will also usher in a much colder airmass late Saturday night
and early Sunday morning.

Accumulating Snow...

Cold air advection will change most rain over to snow by Sunday
morning, with model consensus 850 hPa temperatures Sunday morning
ranging from -2C in the Saint Lawrence Valley to -8 near Lake Erie.
It is within this Saint Lawrence Valley that thermal profiles
suggest a possible mix of rain and snow, before the cold air deepens
sufficiently to support all snow. By Sunday afternoon temperatures
aloft will reach -10 to -12C at 850 hPa. This will support just
enough instability for lake effect snow, that will be enhanced as
deeper synoptic moisture within the deformation band of the storm
system rotated back across the Lower Lakes. Abundant subsidence/dry
air outside the deformation zone will limit any upstream lake
connections. The northwest flow will develop an upslope component to
the snow, and this upslope component is what will likely focus the
higher snow totals to the higher terrain east of both Lakes. Snow
amounts are still with a bit of uncertainty, mainly how long will
the deeper synoptic moisture linger. The subsidence on the periphery
of the deformation band will abruptly end the snow from west to east
later Sunday night and Monday.

Forecast confidence is not high enough to issue any headlines at
this time. Total snow accumulations will most likely be in the 4 to
8 inch ballpark east of the lakes, with potential for greatest
amounts east of Lake Ontario which may lie under the deeper synoptic
moisture the longest. The greatest intensity to the snow will likely
be towards Sunday evening and overnight with the loss of diurnal
effects on any lake effect snowbands, and also the period of deeper
synoptic moisture. The northwest flow will also focus snow amounts
that could reach 4 inches along the southern shoreline of Lake
Ontario, where in addition to the snow gusty winds will produce
plenty of blowing and drifting snow with poor visibilities.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure settling across the Appalachians Monday night
will bring about dry weather following the recent storm system
and eventually bring a continued warming trend to the Lower
Lakes through the end of this period. With the ridge axis over
us Monday night, and fresh snowpack temperatures will quickly
drop, with lows near 20 well inland, to around 30 closer to the
Lakes.

Highs Tuesday will be in the 40s east of Lake Ontario, and into the
50s for Western NY. It looks even warmer on Wednesday where
temperatures will likely peak in the 50s to low 60s across Western
and Central NY. Fair weather is expected both days, though a
shortwave late Wednesday may sneak a shower or two into Western New
York.

After Wednesday, uncertainty increases concerning the next system
and approaching front. However...it's likely to remain dry. The
bigger question will be, how warm will it get the latter half of the
week. The GFS/ECMWF advertises +4C/+6C at H850 that would bring
temperatures back into the 50s or lower 60s by Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
High pressure ridged from Quebec to eastern New York will slide east
to the Canadian Maritimes and New England today. This will maintain
fair dry weather and VFR conditions today...with increasing high
cloudiness thickening and lowering into the lower half of the VFR
range across far western New York this afternoon.

Tonight complex low pressure over the Upper Midwest will lift
northeastward to Lake Huron. Increasing moisture out ahead of this
system will result in ceilings continuing to lower through the VFR
range in most areas...and possibly to MVFR/IFR across the Southern
Tier. The approaching system will also bring a chance of light rain
to far western New York as we push through the late evening and
overnight hours...with southerly downslope winds also developing and
strengthening through the night. By later on in the night wind gusts
to 25-35 knots will become common over and downwind of the higher
terrain... with localized gusts of up to 40 knots possible along the
Lake Erie shoreline southwest of KBUF.

Outlook...

Saturday...MVFR with rain developing from west to east...also continued
windy with southerly winds gusting to 30-35 knots in most areas...and
to 40 knots or so over/downwind of the higher terrain.

Saturday night...MVFR/IFR with rain mixing with/changing to wet snow
for most areas overnight.

Sunday...MVFR/IFR in snow...with the latter most likely in areas of
lake and orographic enhancement east and southeast of the lakes.
Also windy with westerly winds gusting to 30 to 35 knots in many
areas...and possibly to 40 knots along the south shores of Lakes
Erie and Ontario.

Monday...Leftover snow and MVFR/IFR winding down east of Lake
Ontario...otherwise MVFR/VFR. Continued windy.

Tuesday...Mainly VFR.

&&

.MARINE...
The axis of surface-based ridging will drift from eastern New York
and Quebec into New England and the Canadian Maritimes today...while
low pressure develops into the Upper Midwest. This will allow
easterlies across Lake Ontario to freshen to moderate levels...
though the strongest winds and higher wave action will remain out
over the open waters of the lake. Meanwhile winds on Lake Erie will
veer more southeasterly and remain at more modest levels.

Tonight winds on both lakes will veer to the south and freshen as
the aforementioned area of low pressure tracks to Lake Huron. While
wind speeds will approach or reach lower-end Small Craft Advisory
levels...the offshore flow will keep the highest wave action
confined to Canadian waters.

On Saturday the surface low will make its way to the Ontario-Quebec
border...with its trailing cold front slowly approaching western New
York and spreading rain across the region from west to east. The
tightening pressure gradient out ahead of the front will support
fresh to strong southerlies and may necessitate the issuance of
Small Craft Advisories...with this especially the case across
eastern portions of both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...HSK/JJR
SHORT TERM...Apffel/Thomas
LONG TERM...AR/Thomas
AVIATION...JJR
MARINE...JJR/RSH
Hazardous weather outlook, Mar 8, 6:57 AM EST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
657 AM EST Fri Mar 8 2024

NYZ001>005-010-011-091200-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-091200-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-091200-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-020-085-091200-
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southeast winds will increase Saturday. Southeast gusts 40 to 50
mph, especially the northwest downslope region of the Chautauqua
Ridge, and higher hill tops could lead to isolate power outages.

Snow, lake effect and upslope, with moderate accumulations late
Saturday night through Monday. Heaviest accumulations will be Sunday
and Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-091200-
Oswego-Jefferson-Lewis-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southeast winds will increase Saturday and through Saturday evening.
Southeast gusts 40 to 50 mph, especially the Tug Hill and northwest
downslope region of the Tug Hill could lead to isolate power
outages.

Snow, lake effect and upslope, with moderate accumulations late
Saturday night through Monday night. Heaviest snow will be Sunday
and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-021-091200-
Livingston-Ontario-Allegany-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southeast winds will increase Saturday. Southeast gusts 40 to 50
mph, especially for higher hill tops could lead to isolate power
outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-091200-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
657 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:57 PM ESTWinter Storm WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 1 more24 hr
Mar 8, 2:53 PM ESTSmall Craft AdvisoryBUF46 hr

Nearby

Wind Advisories in New York, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.